MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00323.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet7 kit and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician reported feeling resistance while advancing the penumbra system jet 7 reperfusion catheter (jet7) through the neuron max.Additionally, the jet7 was unable to advance through the neuron max into the target vessel.The physician then decided to remove the jet7 and completed the procedure using a smaller catheter and the same neuron max.There was no report of an adverse effect to the patient.Upon examination of the devices after the case, the physician found that the distal end of the neuron max hub had become kinked, and had prevented the jet7 from advancing.It was also reported that the kink in the neuron max likely occurred during positioning.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 1.5 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed that the catheter was kinked.If the device is forcefully advanced against resistance during use or positioning, damage such as a kink may occur.Evaluation of the returned jet7 revealed no issue with the catheter.The jet7 was advanced through a demonstration catheter and out of the distal tip without an issue.The kink in the neuron max likely contributed to the reported resistance and prevented the jet7 from being advanced through the neuron max during the procedure.The non-penumbra catheter identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00323.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8361420
Report Number3005168196-2019-00322
Device Sequence Number13931897
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Catalogue NumberPNML6F088804
Device Lot NumberF86711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005